Pennsylvania, 2013

Flood in Pennsylvania, March 12, 2013

March 12, 2013 · NWS PHI · 1 event in 1 county or zone

A slow moving cold front with waves of low pressure along it caused rain, heavy at times, to fall across Eastern Pennsylvania from around Midnight EDT on the 12th into that afternoon. 0 inches across the Poconos, Lehigh Valley, Berks County and the northern Philadelphia suburbs with lesser amounts toward Philadelphia itself.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A slow moving cold front with waves of low pressure along it caused rain, heavy at times, to fall across Eastern Pennsylvania from around Midnight EDT on the 12th into that afternoon. Event precipitation totals averaged 1.5 to around 2.0 inches across the Poconos, Lehigh Valley, Berks County and the northern Philadelphia suburbs with lesser amounts toward Philadelphia itself. This rain caused poor drainage flooding as well as isolated creek flooding. The rain started between Midnight EDT and 2 a.m. EDT on the 12th, fell at its heaviest during the morning and into early afternoon and ended during the middle to late afternoon on the 12th as the slow moving cold front cleared the state.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 12, 1:16 PM EST, 40 minutes earlier.

Area forecast discussion, Mar 12, 1:16 PM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
216 PM EDT TUE MAR 12 2013

.SYNOPSIS...
A SLOW MOVING COLD FRONT WITH WAVES OF LOW PRESSURE ALONG IT WILL BE
CROSSING THE APPALACHIANS THIS MORNING AND MOVE OFFSHORE THIS
EVENING. A SECONDARY COLD FRONT WILL THEN PASS THROUGH THE REGION BY
WEDNESDAY EVENING. A LARGE AREA OF HIGH PRESSURE WILL THEN BUILD
BACK IN FOR WEDNESDAY NIGHT THROUGH FRIDAY. ANOTHER COLD FRONT FROM
THE NORTHWEST IS FORECAST TO MOVE THROUGH THE AREA ON SATURDAY WITH
A HIGH PRESSURE SYSTEM BRIEFLY BUILDING INTO THE AREA ON SUNDAY.
ANOTHER LOW PRESSURE SYSTEM FROM THE CENTRAL PLAINS SHOULD BE
APPROACHING THE AREA EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOW PRESSURE MOVING ACROSS SOUTHERN CANADA IS PUSHING A COLD FRONT
ACROSS CNTRL PA ATTM. THE FRONT CONTINUES SOUTHWARD INTO VA WHERE
A WEAK WAVE APPEARS TO BR FORMING. THE LIFT/PCPN ASSOCIATED WITH
THE FRONT AND WAVE WILL CONTINUE ACROSS THE AREA THE REST OF THE
MORNING AND INTO THE AFTERNOON. THE PCPN WILL TAPER OFF FROM WEST
TO EAST LATE IN THE AFTERNOON THROUGH THE EARLY EVENING.
OVERALL...PCPN TOTALS AROUND THREE QUARTERS OF AN INCH ARE
EXPECTED. THERE REMAINS A VERY SMALL CHC FOR THUNDER...SO THE
WORDING WAS KEPT IN THE GRIDS. ONE LTG STRIKE WAS SHOWN EARLIER IN
WRN MD. WINDS WILL CONTINUE TO MODERATE WITH S TO SE SPEEDS OF 15
TO 20 MPH AND GUSTS UP TO 30 MPH AT TIMES.

HIGH TEMPERATURES WERE NOT ADJUSTED MUCH DURING THE MID-MORNING
UPDATE AND ARE FORECAST TO BE A FEW DEGREES ABOVE NORMAL. CLOUD
COVER MOST OF THE DAY WILL PREVENT TEMPERATURES FROM RISING SIGNIFICANTLY
BEFORE THE FRONT PASSES THROUGH THIS AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
PRECIPITATION SHOULD BE ENDING OR OVER WITH BY SUNSET AND CLOUDS
SHOULD BE CLEARING OUT BEHIND THE COLD FRONT. LOW TEMPERATURES
OVERNIGHT ARE EXPECTED TO BE A RIGHT AROUND OR A COUPLE OF DEGREES
ABOVE NORMAL.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
THE WRF-NMMB INITIALIZATION AT 500MB LOOKED BETTER THAN THE GFS, BUT
THE FORMER MODEL HAD ISSUES WITH ITS 850MB INITIALIZATION (SEE
PMDHMD) AND WAS NOT THAT MUCH BETTER AT 925MB. OVERALL BOTH MODELS
WERE TOO FAST WITH THE CAA APPROACHING FROM THE GREAT LAKES AND
STRUGGLED IN GENERAL WITH THE AIR MASS OVER THE NORTHEAST. WE
DECIDED TO FOLLOW THE WRF-NMMB GENERAL FEATURES, BUT KEPT MORE
EMPHASIS ON THE GFS THERMAL PROFILE.

A SECONDARY FRONT OR TROF SHOULD MOVE THROUGH OUR CWA BY THE END
OF WEDNESDAY. TO THIS END GIVEN THAT EVEN THE GFS HAS FORECAST
CONVECTIVE TEMPS ABOUT 10 DEGREES LOWER THAN ITS MOS VALUES, WE
SHOULD HAVE MORE OF THAT SELF DESTRUCTIVE SUNSHINE. GFS FORECAST
SOUNDINGS DO NOT SHOW MUCH OF A CAP, SO WE BELIEVE THAT NAM MOS
POPS ARE PAINTING A MORE ACCURATE PICTURE OF ISOLATED TO SCATTERED
SHOWERS AROUND THE AREA DURING THE DAY. FORECAST TOTAL TOTALS
REFLECTING THE MID -30S TEMPS AT 500MB ARE FORECAST TO REACH INTO
THE 50S DURING THE AFTERNOON. DIFFERENCES AS TO WHERE THE CORE
WILL BE, BUT NEARLY EVERY MODEL BRINGS 50C PLUS TT(S) THROUGHOUT
OUR CWA. FORECAST 925MB TEMPS ARE CLOSE ENOUGH TO ZERO OR ABOVE
FOR A LARGE CHUNK OF OUR CWA COUPLED WITH LIGHT PCPN INTENSITY TO
MAKE MOST OF WHAT FALLS AS RAIN. SOME MENTION OF SNOW WAS KEPT
NORTHWEST AND THERE IS A CHANCE FOR A QUICK COATING IN THE
POCONOS AS THE SNOW IS FALLING. IF THE MODELS WERE NOT FAST WITH
THE CAA, WE WOULD HAVE LEANED MORE TOWARD THE LOWER NAM MOS. AS IT
IS, WE LOWERED MAX TEMPS ABOUT A CATEGORY BASED ON THE EXPECTED
CONVECTIVE TEMP. WE ARE CLOSE TO A STAT GUIDANCE BLEND. WHILE
THERE WILL BE WIND AROUND, ESPECIALLY NEAR OR DURING ANY SHOWERS,
BY MARCH STANDARDS THERE WILL BE WINDIER DAYS.

WITH THE LOSS OF DAYTIME HEATING AND THE CORE OF THE 500MB COLD
POCKET EXITING EAST, WE ARE EXPECTING CONTINUATION OF PCPN
CHANCES TO BE CONFINED TO THE NORTHERN PART OF OUR CWA AS THERE
WILL BE A DECENT LAKE EFFECT TRAJECTORY FROM EASTERN LAKE ONTARIO.
BY THEN THE PTYPE WOULD BE MAINLY SNOW AND A COATING IN PARTS OF
THE NORTHWEST IS POSSIBLE. WE DID NOT CHANGE MUCH FROM CONTINUITY
WITH THE TEMPS.

THEN A WINDY MARCH DAY IS IN STORE FOR THURSDAY. WHILE THERE IS A
CHANNELIZED VORT MAX FORECAST TO MOVE THROUGH OUR CWA TOWARD NEW
ENGLAND, MOISTURE MIGHT BE THE LIMITING FACTOR. MENTION OF FLURRIES
FOR NOW IS JUST IN THE POCONOS. COLDER DAY WITH FORECAST 925MB
TEMPS BELOW FREEZING AND WIND GUSTS WHICH MIGHT EXCEED 30 MPH.

WE REALLY DID NOT CHANGE THE REST OF THE LONG TERM MUCH. AS THE HIGH
PRESSURE SYSTEM APPROACHES, WINDS SHOULD DECREASE ON THURSDAY NIGHT
AND FRIDAY. THERE IS DECENT MODEL AGREEMENT ABOUT A QUICK MOVING
ALBERTA TYPE LOW AND COLD FRONT TO MOVE THROUGH THE REGION ON
SATURDAY. SOME MIXED PRECIPITATION IS POSSIBLE, ESPECIALLY NORTH.
BEYOND THAT, THERE ARE MODEL DIFFERENCES AS TO TIMING OF THE NEXT
WAVE ON THE FRONT, SO SUNDAY DAY MIGHT NOT BE DRY IF FASTER MORE
NORTHERN SOLUTIONS COME TO FRUITION. ONCE AGAIN SOME WINTRY TYPE
PCPN COULD OCCUR. THEN A MORE SIGNIFICANT LOW PRESSURE SYSTEM IS
EXPECTED TO AFFECT OUR AREA. THE ECMWF NOW HAS A LAKE CUTTER AS
OPPOSED TO THE 5 TO 20 INCH COASTAL LOW SNOW SOLUTION FROM LAST
NIGHT'S RUN. THE FLOW OVER CANADA AND THE NORTHWEST ATLANTIC IS
FORECAST TO REMAIN BLOCKY. SO NOT SURE A LOW WOULD BE ABLE TO CUT
AS FAR NORTHWEST AS THE LATEST ECMWF HAS. FOR NOW WE ARE LEANING
MORE TOWARD A GFS (SOME MENTION OF MIXED PCPN) TYPE SOLUTION, BUT
TIME WILL TELL.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

TAFS HAVE IMPROVED TO VFR FOR ALL SITES EARLY THIS MORNING, ALTHOUGH
THEY ARE ALL EXPECTED TO DETERIORATE THROUGH THE MORNING. SHOWERS
HAVE INCREASED AHEAD OF AN APPROACHING COLD FRONT AND WILL CONTINUE
TO INCREASE IN COVERAGE AND INTENSITY THROUGH THE MORNING HOURS. THE
HEAVIEST PERIOD OF RAIN AND LOWEST CONDITIONS ARE EXPECTED TO BEGIN
RIGHT AROUND OR SHORTLY AFTER SUNRISE STARTING FROM WEST TO EAST.
THE COLD FRONT SHOULD BE MAKING ITS WAY INTO THE WESTERN AREAS BY
MID TO LATE MORNING AND PROGRESSING EASTWARD THROUGH THE AFTERNOON.
CONDITIONS SHOULD IMPROVE BEHIND THE FRONT, AND EVERYONE SHOULD BE
BACK TO VFR BY AROUND SUNSET. WINDS WILL REMAIN PERIODICALLY GUSTY
THROUGH THE DAY, GENERALLY AROUND 15-20 KNOTS. LOW-LEVEL WIND SHEAR
WILL REMAIN IN THE FORECAST UNTIL THE COLD FRONT MOVES THROUGH AS
THERE IS STRONG WINDS ABOVE THE SURFACE WITHIN THE LOWEST
1,000-2,000 FEET.

VFR CONDITIONS ARE EXPECTED MONDAY NIGHT INTO TUESDAY MORNING WITH
NORTHWEST WINDS; ANY GUSTS SHOULD DIMINISH AFTER SUNSET.

OUTLOOK...
WED...MAINLY VFR. SOME ISOLATED TO WIDELY SCATTERED SHOWERS. MDT TO
HIGH CONFIDENCE.

WED NIGHT...MAINLY VFR.  MDT TO HIGH CONFIDENCE.

THU...VFR WITH GUSTY NORTHWEST WINDS POSSIBLY EXCEEDING 30 KTS. MDT
CONFIDENCE.

THU NGT AND FRIDAY...VFR. MDT CONFIDENCE. WINDS WILL DIMINISH.

FRI NIGHT AND SATURDAY...LOWERING TO MVFR AND POSSIBLY IFR IN CIGS
AND VSBYS. SOME WINTRY PRECIPITATION POSSIBLE I95 CORRIDOR AIRPORTS
NORTHWEST. WINDS COULD BECOME GUSTY LATER SATURDAY. LOW TO MDT
CONFIDENCE.

&&

.MARINE...
SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL OF THE ATLANTIC
COASTAL WATERS AND DELAWARE BY THROUGH WEDNESDAY MORNING. THERE IS
SOME  FAIRLY STRONG WINDS WITHIN THE LOWEST 1,000 FEET OR SO AHEAD
OF THE COLD FRONT, BUT WITH AN INVERSION IN PLACE, WE ARE NOT
CONFIDENT THESE WINDS WILL MIX DOWN TO THE SURFACE; THEREFORE NO
GALE WARNING. THE WINDS MAY DROP BACK BELOW ADVISORY LEVELS LATER
TONIGHT, BUT SEAS ON THE ATLANTIC COASTAL WATERS SHOULD REMAIN ABOVE
5 FEET. WE WILL KEEP THE CURRENT EXPIRATION TIME AS IS AND LET LATER
SHIFTS REVISIT.

OUTLOOK...
STARTING THE OUTLOOK PERIOD, THE LATEST GUIDANCE KEEPS THE FORECAST
GRADIENT JUST BELOW SMALL CRAFT ADVISORY CRITERIA DURING THE DAY
WEDNESDAY. BUT SEAS ON THE OCEAN MAY CONTINUE TO REACH OR EXCEED
THE THRESHOLD AND AN EXTENSION FOR SEAS MIGHT BECOME NECESSARY.
THEN ONCE COLDER AIR ARRIVES ON WEDNESDAY NIGHT, CONFIDENCE GROWS
ABOUT THE WIND CRITERIA BEING MET ALL AREAS AND THERE IS EVEN A
CHANCE THAT GALE FORCE WIND GUSTS MIGHT OCCUR FROM LATE WEDNESDAY
NIGHT INTO THURSDAY NIGHT. WINDS AND SEAS SHOULD THEN FALL BELOW
SMALL CRAFT ADVISORY CRITERIA FRIDAY AND FRIDAY NIGHT. THEY MIGHT
REACH IT AGAIN FOLLOWING THE COLD FRONTAL PASSAGE LATER ON
SATURDAY.

&&

.HYDROLOGY...
A FEW SMALL STREAMS WERE RISING RAPIDLY INCLUDING THE PERKIOMEN AT
EAST GREENVILLE PA AND THE SPRUCE AT GARDNER IN NW NJ BUT OTHER
THAN THE POOR DRAINAGE FLOOD ADVISORY IN THE POCONOS WHERE 2 INCHES
OF RAIN HAS FALLEN...NO OTHER WARNINGS OR ADVISORIES ARE POSTED.

THE NOWCASTS HAS WORDS ABOUT POOR DRAINAGE STREET FLOODING
ELSEWHERE NEAR AND WEST OF I95.

IT LOOKS LIKE THE WORST HAS OCCURRED IN TERMS OF RAINFALL.

STORM TOTAL AMOUNTS AS OF 2 PM...
BELTZVILLE LAKE CARBON COUNTY 2.17
KRESGEVILLE MONROE COUNTY 2.12
LEHIGHTON CARBON COUNTY 1.93
SAYLORSVILLE MONROE COUNTY 1.89
SCHENECKSVILLE IN LEHIGH COUNTY 1.77
PACKER TOWNSHIP CARBON COUNTY 1.73
WALNUTPORT NORTHAMPTON COUNTY 1.64
BLAKESLEE CARBON COUNTY 1.62

HAMBURG BERKS COUNTY 1.60
READING BERKS COUNTY 1.51
BETHLEHAM LEHIGH COUNTY 1.50

&&

.TIDES/COASTAL FLOODING...
COASTAL FLOOD ADVISORY FOR PHL TO WILMINGTON PROBABLY WILL
STRUGGLE TO VERIFY.  TIDES RUNNING LESS THAN FORECAST.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...COASTAL FLOOD ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
     PAZ070-071.
NJ...COASTAL FLOOD ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
     NJZ016>019-021.
DE...COASTAL FLOOD ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
     DEZ001-002.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR ANZ430-431-
     450>455.

&&

SYNOPSIS...GIGI/NIERENBERG
NEAR TERM...ROBERTSON/O'HARA
SHORT TERM...ROBERTSON
LONG TERM...GIGI
AVIATION...GIGI/NIERENBERG/ROBERTSON
MARINE...GIGI/ROBERTSON
HYDROLOGY...215P
TIDES/COASTAL FLOODING...215P
Hazardous weather outlook, Mar 12, 4:22 AM EST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
522 AM EDT TUE MAR 12 2013

DEZ004-MDZ008-NJZ001-007>010-012>015-020-022-024>027-PAZ054-055-
060>062-101>106-130930-
DELAWARE BEACHES-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-OCEAN-ATLANTIC-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
522 AM EDT TUE MAR 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS WITH LOCALLY HEAVY RAIN COULD CAUSE SOME URBAN, POOR
DRAINAGE AND FIELD FLOODING LATER THIS MORNING INTO THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ003-MDZ012-015-019-020-NJZ023-130930-
INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-CAPE MAY-
522 AM EDT TUE MAR 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...NORTHEAST
MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS WITH LOCALLY HEAVY RAIN COULD CAUSE SOME URBAN, POOR
DRAINAGE AND FIELD FLOODING LATER THIS MORNING INTO THIS
AFTERNOON.

THERE IS A CHANCE FOR SOME MINOR TIDAL FLOODING DURING THE HIGH
TIDE CYCLE THAT STARTS AROUND NOON TODAY. PLEASE LOOK FOR POSSIBLE
UPDATES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-002-NJZ016>019-021-PAZ070-071-130930-
NEW CASTLE-KENT-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
CUMBERLAND-DELAWARE-PHILADELPHIA-
522 AM EDT TUE MAR 12 2013

...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

SHOWERS WITH LOCALLY HEAVY RAIN COULD CAUSE SOME URBAN, POOR
DRAINAGE AND FIELD FLOODING LATER THIS MORNING INTO THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-130930-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
522 AM EDT TUE MAR 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE FOR GALE FORCE WIND GUSTS LATE WEDNESDAY NIGHT
INTO THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Montgomery

When
March 12, 1:56 PM EST to 6:14 PM EST
Where
Montgomery County, 0.63 mi SSW of Pennsburg to 1.31 mi SW of East Greenville
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
40.392, -75.506

The Main Stem of the Perkiomen Creek at East Greenville was above its 4 foot flood stage from 256 p.m. EDT through 714 p.m. EDT on the12th. It crested at 4.56 feet at 6 p.m. EDT. Event precipitation totals included 1.74 inches in East Greenville and Gilbertsville, 1.44 inches in Pottstown and 1.35 inches in Green Lane.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2013Every state in 2013This day in weather historyWarnings in Pennsylvania, March 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 439695.